MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META RETRO FEM NAIL 11.5 X 38; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META RETRO FEM NAIL 11.5 X 38; NAIL, FIXATION, BONE
Catalog Number 71653238
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a trauma surgery, the internal packaging of one (1) meta retro fem nail 11.5 × 38 was found to be damaged, appearing ratty and torn.The outer box was reported to be intact, and the hard plastic sterilization seal was also reported as intact; however, the plastic appeared torn and partially opened when the box was opened.Staff chose not to risk potential contamination of the plastic pieces from the internal packaging entering the patient.The procedure was completed after a minor, non-significant delay using a similar s+n backup product.No injury was reported as a result of this issue.

Brand Name
META RETRO FEM NAIL 11.5 X 38
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24196374
Report Number1020279-2026-00118
Device Sequence Number10177740
Product Code JDS
UDI-Device Identifier03596010548443
UDI-Public3596010548443
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71653238
Device Lot Number18BM17515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown